MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4- pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported to cook that the wire guide of a wayne pneumothorax set unraveled.The device was placed for management of a pneumothorax.The patient did not have tortuous anatomy.During the placement of the drain there was no difficulty with the insertion or advancement of the wire guide.The wire was not manipulated or withdrawn through the needle.The wire guide was withdrawn from the straightening obturator and catheter.After the unraveling of the wire guide and removal, a new drain was placed.No part of the wire was retained in the patient.The patient was hospitalized for observation/monitoring and a blood sample was taken after the placement of the second drain.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on (b)(6) 2024, it was reported that the removal and replacement of the drain was done in the same procedure.Blood flowed out during aspiration following placement of the second drain.Hospitalization was "probably related to the placement of the second drain.".
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation it was reported to cook that the wire guide of a wayne pneumothorax set unraveled.After placing the catheter, the wire guide became stuck and then unraveled.There were no difficulties during wire guide advancement into the patient.No part of the wire was retained in the patient.The patient was hospitalized and a blood sample was taken after the placement of the 2nd drain.No adverse effects have been reported for the patient.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and specifications, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.Cook received one wire guide and wayne catheter from the customer.Visual examination of the wire guide found the wire had not separated but was stuck inside the catheter.The wire guides o.D.Was measured and was within specification.There was no evidence of nonconforming material.Additionally, a document-based investigation evaluation was performed.Cook reviewed the device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook reviewed the dhr for the reported lot which recorded no relevant non-conformances.A search on the sub assembly lots recorded a few related non-conformances.There are 100% inspections in place to identify this failure before shipping, and all non-conforming material was scrapped.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook also reviewed product labeling.The product ifu, [c_t_waynemod_rev5] ¿wayne pneumothorax set for seldinger placement,¿ provides the following information to the user related to the reported failure mode: instructions for use ¿7.Attach plastic three-way stopcock to the catheter obturator.Fully straighten the curved catheter tip by advancing the catheter obturator.When fully advanced, attach the obturator to the catheter via the luer lock connection.8.Advance the catheter over the wire guide into the pleural cavity to the desired depth.9.Remove the wire guide and catheter obturator.¿ the information provided upon review of dmr, dhr, ifu, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.The customer stated that there were no difficulties during wire guide advancement.It is possible that the wire guide became damaged after insertion and became stuck in the catheter during withdrawal, but cook was unable to confirm this.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18355356
Report Number1820334-2023-01729
Device Sequence Number6895752
Product Code JOL
UDI-Device Identifier00827002565357
UDI-Public(01)00827002565357(17)250813(10)15657322
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2025
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497-IMH
Device Lot Number15657322
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/04/2024
03/12/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/08/2024
03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown